How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 7320
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now

My medical situation is quite detailed. Also I did not want

Resolved Question:

My medical situation is quite detailed. Also I did not want my personal medical details on display so am still wondering whether to use your service
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Uzair replied 2 years ago.
Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.
Your name or any of your personal details are not shown here and your problem will be kept confidential. Please go ahead and post your question.
Thank you.
Customer: replied 2 years ago.

I have had psoriasis for 27 years I went to GP and with an itch and he did not examine me but said it was possibly infected and prescribed ciprofloxacin 500mg which has black box warning. I have extreme sensitivity to medication and not sure if he reviewed my case file. I noticed that while on med my skin went purplish/red and felt like it was burning. I went back again itching very badly with rash on my stomach and my scalp was purple. He represcribed ciprofloxacin 5 day course again with follow up of tetrasyl. I started burning once again and it turned purplish. I assumed it was bacterial infection and carried on with course and then commenced tetraysl. All my skin burnt off I was blistered, my toes came out of skin. Emergency Doc said it was AGEP reaction and so did pharmacist. Dr left me like this and by 3 weeks later ended up in hospital on a drip with obs not good. I was swollen, and it looked like it had all joined up from original dusky purple spots, saggy skin to one big purple, reddish inflammation. They could not find any infection at hospital. Was in patient for 5 weeks. And now half my hair has fallen out and I react to all steroids. The hospital has said it was prop psoriasis flare up due to stress and not a drug reaction. I was not stressed. I know this is not true I have never suffered with psoriasis like this. Can they confirm it is a drug reaction by patch test or blood test. My gums are inflamed also. I have asked them if it could be lupus from tetrasyl bu the they said unlikely. I am very distressed. The gp in question did not examine me properly when he prescribed cipro also he did not refer me urgently when I told him I was burnt as he should have in event that it was steven Johnston disease. Can you advise what I can do as I know it was drug reaction.

Expert:  Dr Uzair replied 2 years ago.
Hi and thanks for the question. Very unfortunate course of events.
There is really no objective way of telling now if it was a indeed a drug reaction since, you do not have those symptoms and rash on the skin. However, since it sounds like a drug reaction and considering the fact that Ciprofloxacin is known to cause erythematous, blistering rashes on the skin you can contact an allergist in your local hospital and a patch test can be devised or a test dose of Ciprofloxacin can be administered to see if it causes any adverse effects and this can be documented.
If you have any pictures of the rash that occurred following the dose of Ciprofloxacin then you should also take them along as well, but you will need to contact an allergist/immunologist for this since they can devise specialized blood tests for this.
Hope this helps.
Please do leave a positive rating for the service.
Best wishes.
Dr Uzair and 2 other Medical Specialists are ready to help you